Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 62, NWS Green Bay, WI

August 22, 2017

NWS Green Bay, WI issued this small craft advisory at Aug 22, 2017, 8:30 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2017, 8:30 AM CDT (13:30 UTC)
Expired
Aug 23, 2017, 4:00 AM CDT
In force
20 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

278 
WHUS73 KGRB 221330
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
830 AM CDT TUE AUG 22 2017

LMZ521-522-541-222130-
/O.NEW.KGRB.SC.Y.0062.170822T1330Z-170823T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
830 AM CDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...NW WIND 15 TO 25 KTS...GUSTS TO 30 KTS.|

* WAVES...2 TO 3 FT. HIGHER WAVES TOWARD OPEN WATERS. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
690 
WHUS73 KGRB 221512
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CDT TUE AUG 22 2017

LMZ521-522-541-222315-
/O.CON.KGRB.SC.Y.0062.000000T0000Z-170823T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1012 AM CDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NW WIND 15 TO 25 KTS...GUSTS TO 30 KTS.|

* WAVES...2 TO 3 FT. HIGHER WAVES TOWARD OPEN WATERS. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
637 
WHUS73 KGRB 222042
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT TUE AUG 22 2017

LMZ521-522-541-230445-
/O.EXT.KGRB.SC.Y.0062.000000T0000Z-170823T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
342 PM CDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WINDS...NW WIND 15 TO 20 KTS...GUSTS TO AROUND 25 KTS.

* WAVES...2 TO 3 FT. LOCALLY HIGHER WAVES NEAR DEATHS DOOR AND
  TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
665 
WHUS73 KGRB 230214
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
914 PM CDT TUE AUG 22 2017

LMZ521-522-541-230900-
/O.CON.KGRB.SC.Y.0062.000000T0000Z-170823T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
914 PM CDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...

* WINDS...NW WIND 10 TO 20 KTS...GUSTS TO 25 KTS.

* WAVES...1 TO 3 FT. LOCALLY HIGHER WAVES NEAR DEATHS DOOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 6:48 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 22, 6:48 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
648 AM CDT Tue Aug 22 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 341 AM CDT Tue Aug 22 2017

A cold front was moving through eastern WI early this morning,
and a stronger secondary cold front was ushering in a much cooler
and less humid air mass over northwest and far north central WI.
Precipitation had just about ended, with only the tail end of a
line of showers and thunderstorms brushing far northeast WI.
Expect dry conditions to prevail by daybreak, with a clearing
trend occurring during the morning hours in the wake of the
secondary frontal passage. Northwest winds will become blustery,
with gusts to 20 to 25 mph at most locations. High temperatures
should range from the upper 60s northwest to the lower to middle
70s elsewhere.

Expect clear to partly cloudy skies across most of the forecast
area tonight. The exception will be over north central and parts
of far northeast, where cool north-northwest flow off Lake
Superior may lead to low clouds and patchy drizzle or light
showers. The light precipitation should taper off and low clouds
erode early Wednesday morning, followed by partly cloudy
conditions for the remainder of the day. Models suggest that a
weak surface trof may sag south through the area during the day,
but with dew points in the 40s and little or no instability, will
keep a dry forecast intact. Lows tonight should be in the middle
40s to middle 50s, with highs on Wednesday in the 60s and lower
70s.

.LONG TERM...Wednesday Night Through Monday
Issued at 341 AM CDT Tue Aug 22 2017

Cool northwest flow aloft regime will dominate the region for the
remainder of the work week. Progs continue to track a short wave
trough with 80 knot upper jetlet over the southwest half of the
state Wednesday night into Thursday. Consensus of the latest
progs is a further southwest track and drier forecast for central
Wisconsin. This system will also be working over a relatively dry
air mass. Temperatures will be cooler than normal for the
remainder of the work week, with overnight lows across the north
possibly dipping into the upper 30s in the climatological cool
spots. Clear skies, light winds and longer nights will likely lead
to patchy fog as well.

Precipitation chances begin to increase from the west for the
weekend and early next week as the return flow works back north
across the Plains. The surface high pressure ridge over the Great
Lakes region will likely keep the precipitation chances minimal
at this time. Instability is also minimal at this time for any
introduction of thunder.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 641 AM CDT Tue Aug 22 2017

MVFR conditions will persist for another 2-4 hours, as a cold
front moves through the region. Clearing will occur later this
morning as much drier arrives. Cool north-northwest flow off Lake
Superior will bring some low clouds and patchy light showers or
drizzle to north central WI tonight, but conditions should remain
VFR farther south and east. Gusty northwest winds will occur in
the wake of the cold front today, then diminish after sunset.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......TDH
AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 22, 3:43 AM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
343 AM CDT Tue Aug 22 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
343 AM CDT Tue Aug 22 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-230845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
343 AM CDT Tue Aug 22 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty northwest winds are expected today, resulting in marginally
hazardous conditions for small craft on the lake and bay.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

Kieckbusch/TDH

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.